MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 36MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 623-10-36F
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 02/03/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding wear involving a trident liner was reported.The event was confirmed through clinician review of the provided medical records.Method & results: device evaluation and results: not performed as product was not returned clinician review: a review of the provided medical records by a clinical consultant indicated: this inquiry reports the failure of a left total hip replacement performed in 2014 and revised in 2022 for mechanical wear of the polyethylene component, trunnionosis and elevated ion levels.It also reports the failure of a right total hip performed in 2015 and revised in 2020 for elevated ion levels.I can confirm that the revision of the left hip took place since i was able to review the operation report.I cannot confirm that the revision of the right total hip took place since there is no documentation to corroborate the procedure.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of polyethylene wear are multifactorial including surgical technique factors such as impingement, patient activity factors, and implant factors.Causes of elevated ion levels are also multifactorial including surgical technique factors, patient activity factors and implant factors.To confirm trunnionosis due to corrosion a metallurgical analysis must be performed device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: a review of the provided medical records by a clinical consultant indicated: this inquiry reports the failure of a left total hip replacement performed in 2014 and revised in 2022 for mechanical wear of the polyethylene component, trunnionosis and elevated ion levels.It also reports the failure of a right total hip performed in 2015 and revised in 2020 for elevated ion levels.I can confirm that the revision of the left hip took place since i was able to review the operation report.I cannot confirm that the revision of the right total hip took place since there is no documentation to corroborate the procedure.Regarding the possible root cause of this event, i cannot determine it with certainty.Causes of polyethylene wear are multifactorial including surgical technique factors such as impingement, patient activity factors, and implant factors.Causes of elevated ion levels are also multifactorial including surgical technique factors, patient activity factors and implant factors.To confirm trunnionosis due to corrosion a metallurgical analysis must be performed if further information becomes available or the product is returned, this investigation will be re-opened.Device not returned.
 
Event or Problem Description
This pi is for left hip: it was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his left hip on or about (b)(6), 2014.It is further alleged that he suffered injuries as a result of implantation of the device at issue, device recall and excessive levels of chromium and cobalt in his blood.Patient had not yet scheduled a surgery for explantation of the femoral head at issue.Update: 07 march 2022: based on the medical review: this inquiry reports the failure of a left total hip replacement performed in 2014 and revised in 2022 for mechanical wear of the polyethylene component, trunnionosis and elevated ion levels.

Brand Name
TRIDENT 10° X3 INSERT 36MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key13925279
Report Number0002249697-2022-00440
Device Sequence Number1763532
Product Code LPH
UDI-Device Identifier07613327039924
UDI-Public07613327039924
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model Number623-10-36F
Device Catalogue Number623-10-36F
Device Lot NumberMMT967
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2022
Initial Report FDA Received Date03/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age57 YR
Patient SexMale